Hail, Gibson
- When
- April 26, 3:40 PM CST to 3:50 PM CST
- Where
- Gibson County, 0.33 mi NW of Medina
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.803, -88.775
A stalled front was located across portions of West Tennessee during the late afternoon and evening hours of April 26, 2012. A few showers and thunderstorms developed in response to daytime heating.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A stalled front was located across portions of West Tennessee during the late afternoon and evening hours of April 26, 2012. A few showers and thunderstorms developed in response to daytime heating. Some of the storms became severe and produced large hail. One storm became tornadic as it moved southeastward, crossing the stalled front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 26, 1:59 PM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 259 PM CDT THU APR 26 2012 .DISCUSSION... SKIES ARE PARTLY TO MOSTLY SUNNY ACROSS THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES FROM THE UPPER 70S TO UPPER 80S. CURRENTLY THERE ARE NO SHOWERS OR THUNDERSTORMS IN THE FORECAST AREA WITH SOME ACTIVITY JUST TO THE NORTHEAST AND TO THE SOUTHWEST. WEAK FRONTAL BOUNDARY HAS SAGGED SOME INTO THE NORTHERN SECTIONS OF THE FORECAST AREA. SOME SCATTERED SHOWERS AND THUNDERSTORMS COULD FORM THIS EVENING ALONG AND SOUTH OF THE FRONT SO WILL KEEP SMALL POPS IN FOR TONIGHT AS THE FRONT CONTINUES TO MOVE SLOWLY SOUTH. THE BOUNDARY WILL BEGIN TO MOVE BACK NORTH ON FRIDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE DAY. THE FRONT SHOULD BE FAR ENOUGH NORTH BY FRIDAY EVENING THAT THE THREAT OF THUNDERSTORMS SHOULD END. MEANWHILE...AN UPPER LEVEL RIDGE WILL BEGIN TO DEVELOP OVER THE SOUTHEAST U.S. OVER THE WEEKEND. THIS WILL HELP KEEP UNSEASONABLY WARM AIR OVER THE REGION FOR THE WEEKEND AND MUCH OF NEXT WEEK. WITH THE UNSEASONABLY WARM AND HUMID AIR IN PLACE OVER THE FORECAST AREA. THERE WILL BE A SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY DURING THE DAYLIGHT HOURS. MOST OF THE PERIOD FROM SATURDAY TO NEXT THURSDAY WILL BE DRY BUT SOME RAIN WILL BE POSSIBLE DURING THIS PERIOD. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL AND THERE IS NO WIDESPREAD SEVERE THREAT EXPECTED. ARS && .AVIATION... 18Z TAF CYCLE HAVE DELAYED ONSET OF CONVECTION TO 21Z AT ALL TAF SITES PER LATEST RADAR AND SATELLITE TRENDS. COLD FRONT IS EXPECTED TO STALL ALONG THE I-40 CORRIDOR TONIGHT. AS A RESULT...WINDS WILL BECOME LIGHT AND VARIABLE UNTIL 09Z..AFTER WHICH TIME THEY WILL INCREASE OUT OF THE EAST. ANY THUNDERSTORMS THAT FORM NEAR THE TERMINALS MAY PRODUCE BRIEF GUSTY WINDS. HAVE KEPT VCTS AT KMEM AND KTUP WITH NARROW BAND OF 800 J/KG CAPE EXPECTED ALONG TN/MS BORDER. WINDS WILL SHIFT OUT OF THE SOUTH TOMORROW AFTER 18Z AS FRONT LIFTS NORTHWARD. SAK && .PRELIMINARY POINT TEMPS/POPS... MEM 65 82 65 82 / 30 30 10 20 MKL 58 77 64 82 / 20 40 10 20 JBR 60 76 64 81 / 20 30 10 20 TUP 64 84 63 83 / 30 20 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 423 AM CDT THU APR 26 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 423 AM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER SOUTHWEST TENNESSEE AND NORTHEAST MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS ARE THE THREATS. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE REMAINDER OF THE MIDSOUTH THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED STORMS ARE EXPECTED EACH DAY THROUGH THE MIDDLE OF NEXT WEEK. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND HAIL. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN THE SLIGHT RISK AREA. BORGHOFF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
357 PM CDT THU APR 26 2012
TNZ004-262145-
HENRY TN-
357 PM CDT THU APR 26 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...
HENRY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF PARIS AT 358 PM CDT...
MOVING SOUTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3622 8811 3622 8813 3615 8817 3613 8820
3614 8821 3614 8824 3618 8835 3628 8848
3642 8829 3635 8809 3626 8808
TIME...MOT...LOC 2058Z 300DEG 19KT 3632 8823The Memphis radar (KNQA), 112 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
5 hail, 1 tornado. Local standard time, as filed.
Penny to nickel size hail fell on the north side of Jackson.
A severe thunderstorm intensified between Bemis and Pinson. Initially the storm began producing quarter size hail. By the time it reached near Pinson, the storm was producing baseball size hail.
A tornado touched down along Highway 225 and Silerton Road near Montezuma and moved southeast for roughly 2 miles. Six homes were damaged with two sustaining significant damage. A roof of a church sustained minor damage. A few farm sheds were damaged as well. A camper and boat was destroyed. Trees were snapped in the area and a few vehicles sustained shattered windows. A cotton module compress was also destroyed. The tornado lifted along Cecil Thomas Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2012Every state in 2012This day in weather historyThe tornado archive for Tennessee, 2012Warnings in Tennessee, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378285, 378287, 378288, 378291, 378293, 378297.